MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaft was separated.A 10mmx3.00mm wolverine coronary cutting balloon was selected for use.During the procedure, it was noted that the balloon shaft separated.The device was completely removed from the patient and the procedure was completed.No patient complications reported.
 
Additional Manufacturer Narrative
B3 date of event: date of event was approximated to 01/01/2024 as no event date was reported.
 
Additional Manufacturer Narrative
B3 date of event: date of event was approximated to 01/01/2024 as no event date was reported.Device evaluated by mfr.: the device was returned for analysis.A visual and tactile examination of the hypotube shaft identified a break at 57cm distal to the distal end of the strain relief.Hypotube kinks were also noted.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.There was no sign of damage, stretching or lifting of the stent struts.No signs of movement, stent was set between the proximal and distal markerbands.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube shaft identified a break at 47cm distal to the distal end of the strain relief.Multiple hypotube kinks were also noted in various locations along the length of the hypotube shaft.Bumper tip showed no signs of distal tip damage.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18698313
Report Number2124215-2024-08418
Device Sequence Number7217597
Product Code NWX
UDI-Device Identifier08714729888260
UDI-Public08714729888260
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2025
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0031944736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown